Illinois, 2011

Flooding in Illinois, April 16 to 30, 2011

April 16 to 30, 2011 · NWS DVN · 5 events in 5 counties and zones

Water from snow-melt in the upper Midwest moved south through the Mississippi River basin causing major flooding along the Mississippi River. The snowfall was well above normal for the 2010-11 winter in much of Minnesota and Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.3 million
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Water from snow-melt in the upper Midwest moved south through the Mississippi River basin causing major flooding along the Mississippi River.

The snowfall was well above normal for the 2010-11 winter in much of Minnesota and Wisconsin. Minneapolis, MN recorded 86.6 inches of snow, which is 30 inches above normal. Snowfall in eastern Iowa, northwest Illinois, and northeast Missouri totaled 35 to 65 inches, which was 10 to 20 inches above normal.

The snow-melt flood crest reached Dubuque on April 19 and was finally south of the Burlington area by April 25. The crest levels ranked 4th through 8th depending on the location, when compared to historical crests.

Bellevue surpassed its 20.0 foot major flood stage level around 640 am CDT 4/18.|It crested around 20.58 feet around 1000 am CDT 4/20.|It fell below the major flood stage level around 910 am CDT 4/22.

Fulton surpassed its 20.0 foot major flood stage level around 540 pm CDT 4/18.|It crested around 21.06 feet around 600 am CDT 4/21.|It fell below the major flood stage level around 300 pm CDT 4/24.

Camanche surpassed its 20.5 foot major flood stage level around 815 am CDT 4/18.|It crested around 21.93 feet around 1000 am CDT 4/21.|It fell below the major flood stage level around 730 pm CDT 4/25.

Le Claire surpassed its 13.5 foot major flood stage level around 441 am CDT 4/18.|It crested around 14.97 feet around 400 am CDT 4/22.|It fell below the major flood stage level around 834 pm CDT 4/26.

Rock Island surpassed its 18.0 foot major flood stage level around 320 pm CDT 4/16.|It crested around 20.71 feet around 1000 pm CDT 4/22.|It fell below the major flood stage level around 431 pm CDT 4/29.

Illinois City surpassed its 18.0 foot major flood stage level around 847 pm CDT 4/17.|It crested around 20.74 feet around 400 am CDT 4/23.|It fell below the major flood stage level around 1113 am CDT 4/30.

Muscatine surpassed its 20.0 foot major flood stage level around 845 pm CDT 4/18.|It crested around 21.87 feet around 100 pm CDT 4/23.|It fell below the major flood stage level around 1100 pm CDT 4/28.

New Boston surpassed its 18.5 foot major flood stage level around 224 am CDT 4/18.|It crested around 20.96 feet around 200 pm CDT 4/24.|It fell below the major flood stage level around 131 am CDT 5/02.

Keithsburg surpassed its 17.0 foot major flood stage level around 700 pm CDT 4/18.|It crested around 19.19 feet around 700 pm CDT 4/24.|It fell below the major flood stage level around 145 pm CDT 5/02.

Gladstone surpassed its 14.0 foot major flood stage level around 920 am CDT 4/19.|It crested around 16.06 1000 pm CDT 4/24.|It fell below the major flood stage level around 100 pm CDT 5/02.

Burlington surpassed its 18.0 foot major flood stage level around 1230 pm CDT 4/18.|It crested around 20.24 1145 pm CDT 4/24.|It fell below the major flood stage level around 900 am CDT 5/04.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 16, 2:45 AM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Apr 16, 2:45 AM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT SAT APR 16 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN SFC LOW CONTINUING TO
OCCLUDE JUST EAST OF PRINCETON IL...WITH HAND BACK OCCLUDED TROF
ARCHING BACK INTO SOUTHEAST IA. VERY ROBUST PRESSURE FALLS WERE NOTED
OVER THE U.P. OF MICHIGAN INTO LOWER MI. UPPER LEVEL MOISTURE FLOW
PATTERN ON WATER VAPOR IMAGERY LOOP SUGGESTS THE CLOSED UPPER LOW
CENTER WAS OVER THE SOUTHERN CWA. REGIONAL 88D LOOP WAS INDICATING
BROAD SCALE DEF ZONE PRECIP SHIELD CONTINUING TO TAKE SHAPE TO THE
WEST AND NORTHWEST OF THE LOW PRESSURE FEATURES...GENERALLY ACRS
NORTHWEST MO...THE NORTHWEST 2/3S OF IA AND OVER MUCH OF MN. SFC OBS
INDICATED SOME MIX OR SWITCH OVER TO ALL SNOW IN WESTERN IA...UP INTO
MN.

&&

.SHORT TERM...TODAY AND TONIGHT...
TODAY...THE LOW PRESSURE SYSTEM CURRENTLY OVER THE LOCAL AREA WILL
BECOME UNSTACKED AS THE UPPER LOW OPENS UP THIS MORNING...AND THE SFC
LOW MIGRATES NORTHEASTWARD WITH SITES SET ON PRESSURE FALL MAX IN
NORTHWEST LOWER MI BY EARLY AFTERNOON. WILL WALK HIGH POPS FROM WEST
TO EAST ACRS THE CWA THIS MORNING AS THE LOW PRESSURE SYSTEM/S
ASSOCIATED DEF ZONE PRECIP FOLLOWS ON THE WEST FLANK OF THE CYCLONE
PROGRESSION. LOOKING AT WHAT IS GOING ON UPSTREAM AND FCST SOUNDINGS
WRAPPING IN AND DEEPENING AN ELEVATED COLD WEDGE FROM H9-H8+ MB AS
THE MORNING PROGRESSES...PRECIP TYPE BECOMES AN ISSUE. FCST VERTICAL
THERMODYNAMIC PROFILES AND FCST SOUNDINGS SUGGEST A MIX OF RAIN AND
SNOW POSSIBLY DEVELOPING IN AT LEAST THE NORTHWEST THIRD OF THE DVN
CWA THOUGH 18Z AND WILL ADD THE MIX MENTION BACK INTO THE GRIDS IN
THOSE AREAS. SOUNDINGS ALSO SUGGEST A PERIOD OF SLEET/IP POSSIBLE
IN PORTIONS OF THE AREA IN DEEPENING COLD WEDGE ALOFT...BUT WILL
LEAVE OUT MENTION FOR NOW TO KEEP WORDING SIMPLER. IF PRECIP CAN
MANAGE TO SWITCH OVER TO ALL SNOW IN THE NORTHERN CWA FOR A PERIOD...
THE ONLY ACCUMULATION WILL OCCUR ON ELEVATED AND GRASSY SFC/S AND
VERY MINOR SLUSHY ACCUMULATIONS UNDER AN INCH AT THAT. THIS
AFTERNOON AS PRECIP EXITS THE CWA TO THE EAST...THE MAIN WEATHER
FEATURE WILL BE THE INCREASING NORTHWEST WINDS AS THE SFC LOW
CONTINUES TO DEEPEN ACRS FAR NORTHWEST LOWER MI AND THE EASTERN
TIP OF THE MI U.P. MIXING DEPTH AND MOMENTUM TRANSFER TO THE SFC ON
BUFKIT PROFILES SUGGEST SUSTAINED 23-28 MPH AND GUSTS OF 35 TO 40
POSSIBLE THIS AFTERNOON. THUS VERY WINDY BUT UNDER ADVISORY LEVELS.
THE DEEP MIXING WILL MAKE THE MOST OF A COOLING ATMOSPHERIC COLUMN
AND BOOST TEMPS INTO THE UPPER 40S TO LOWER 50S IN MOST OF THE DVN
FCST AREA OF CONCERN. LINGERING PRECIP IN THE EAST EARLY IN THE
AFTERNOON MAY SWITCH OVER TO MORE OF A SCATTERED SHOWERY TYPE WITH
THE POTENTIAL OF SOME ICE PELLET/IP MIX.

TONIGHT...CLEARING AND A BRIEF BOUT OF WEAK RIDGING TONIGHT WILL LEAD
TO EVENTUAL LIGHT WINDS BY SUNDAY MORNING. THIS WILL ALLOW FOR
SEASONABLY COOL LOWS IN THE 30S CWA-WIDE...WITH THE POTENTIAL OF
SOME 20S IN THE NORTHERN COLD AIR DRAINAGE LOCATIONS. SOME HIGH
CLOUDS MAY STREAM IN ACRS THE SOUTHWEST AFTER MIDNIGHT AHEAD OF THE
NEXT LOW TAKING SHAPE ACRS THE WESTERN PLAINS...LIMITING THE COOL
POTENTIAL IN THOSE AREAS.   ..12..

.LONG TERM...SUNDAY THROUGH FRIDAY...
MODELS CONTINUE TO SHOW A WEAK S/W MOVING THROUGH THE REGION IN
NEARLY ZONAL FLOW LATE SUNDAY INTO MONDAY MORNING.  THIS FEATURE
COMBINED WITH SOME FORCING IN THE EXIT REGION OF A 90-100KT 300MB
JET STREAK OVER THE WESTERN GREAT LAKES SHOULD BE ENOUGH TO PRODUCE
SOME LIGHT RAINSHOWERS SUNDAY AFTERNOON AND SUNDAY NIGHT.  THE MID
LEVEL INSTABILITY DOESN/T LOOK TOO IMPRESSIVE OVER THE CWFA SO
REMOVED THE MENTION OF THUNDER FROM THE GRIDS.

FOR MONDAY THROUGH FRIDAY AN ACTIVE WEATHER REGIME SETS UP OVER THE
MIDWEST.  MODELS ARE IN GOOD AGREEMENT WITH ANOTHER MID LEVEL TROF
MOVING INTO THE WESTERN U.S. LATE MONDAY THEN INTO THE MISSISSIPPI
VALLEY BY LATE TUESDAY.  A WARM FRONT BECOMES ESTABLISHED OVER MO
AHEAD OF THE S/W.  AS THE MAIN TROF AXIS MOVES THROUGH THE PLAINS IT
SENDS A SURFACE WAVE NORTHEAST ALONG THE WARM FRONT.  THE WAVE IS
PROGGED TO MOVE THROUGH THE MID MISSISSIPPI VALLEY TUESDAY
AFTERNOON.  WITH GOOD AGREEMENT AMONG THE GFS/ECMWF ON THE TIMING
AND TRACK OF THE MID LEVEL TROF AND SURFACE WAVE...HAVE MAINTAINED
LIKELY POPS OVER MUCH OF THE AREA MONDAY NIGHT THROUGH TUESDAY
NIGHT.  HAVE ALSO MENTIONED THUNDER OVER MUCH OF THE AREA DUE TO THE
STRONG BAROCLINICITY AHEAD OF THE SURFACE LOW...ELEVATED INSTABILITY
AND STRONG 850MB CONVERGENCE AHEAD OF THE SURFACE LOW.  MODEL QPF
PROGS SUGGEST A MODERATE TO POSSIBLY HEAVY RAINFALL EVENT WITH THIS
SYSTEM WHICH LOOKS REASONABLE CONSIDERING THE FORCING AND AVAILABLE
MOISTURE.

THE GFS/ECMWF SHOW ANOTHER STORM SYSTEM MOVING THE THROUGH THE
REGION BY LATE WEEK IN A SIMILAR FASHION TO THE EARLY WEEK SYSTEM.
A MID LEVEL TROF IS PROGGED TO MOVE INTO THE WESTERN U.S. EARLY
THURSDAY.   A WARM FRONT LIFTS BACK NORTH THROUGH MO AHEAD OF THE
APPROACHING S/W WITH A SURFACE LOW TRACKING NORTHEAST ALONG THE
FRONT FRIDAY AND FRIDAY NIGHT.  WITH THE GOOD MODEL AGREEMENT THIS
FAR OUT HAVE INTRODUCED HIGH CHANCE POPS FOR THE END OF THE WEEK.
THE SYNOPTIC PATTERN AND STRENGTH OF THE SYSTEM WOULD SUGGEST
ANOTHER ROUND OF AT LEAST MODERATE RAINFALL.

WITH THE STRONG BAROCLINICITY OVER THE REGION THROUGH THE WEEK
TEMPERATURES WILL GENERALLY BE NEAR TO BELOW NORMAL ACROSS THE
NORTHERN CWFA WITH NEAR TO ABOVE NORMAL TEMPERATURES EXPECTED IN THE
SOUTH.    ..DLF..

&&

.AVIATION...
LARGE VARIATION IN THE FLIGHT CONDITIONS EARLY THIS MORNING WITH A
LOW PRESSURE SYSTEM OVERHEAD. IFR CONDITIONS WITH LOWER CIGS AND
VSBYS DUE TO FOG...LIGHT RAIN AND DRIZZLE IN THE WEST AND NORTH...AND
VFR LEVEL CIGS CURRENTLY SOUTH OF THE LOW JUST SOUTH OF MLI AND AT
BRL. EXPECT THE IFR CONDITIONS TO TAKE OVER ALL TERMINALS THROUGH MID
MORNING AS THE LOW MOVES TO THE NORTHEAST. A CHANCE FOR A MIX OF
SNOW AND SLEET WITH THE NEXT ROUND OF RAIN MOVING IN FROM THE WEST
THROUGH 17Z...WITH THE CID AND DBQ TERMINALS MOST AT RISK OF SOME
FROZEN PRECIP POTENTIAL. SFC VSBYS MAY BE REDUCED TO 2SM OR 1 1/2SM
AT TIMES IN ANY MIX SCENARIO. PRECIP EXITS THIS AFTERNOON TO THE
EAST...BUT BRISK NORTHWEST SFC WINDS TO INCREASE TO 20-25 KTS WITH
GUSTS UP TO 36 KTS AFTER 17Z THROUGH 23Z. CLEARING SKIES AND
DECREASING SFC WINDS TONIGHT. IF SFC WINDS CAN DECREASE ENOUGH AFTER
08Z SUNDAY MORNING...A LOW CHC FOR SOME GROUND FOG.    ..12..

&&

.HYDROLOGY...
MISSISSIPPI RIVER LEVELS WILL CONTINUE TO RISE AS A RESULT OF SNOW
MELT AND RUNOFF FROM RECENT RAINFALL. MAJOR SEVERITY FLOODING IS
FORECAST OVER THE NEXT WEEK FOR PORTIONS OF THE MISSISSIPPI RIVER
FROM DUBUQUE DOWNSTREAM TO BURLINGTON.

THE MISSISSIPPI RIVER IS FORECAST TO CREST BY THE MIDDLE OF NEXT
WEEK FROM DUBUQUE DOWNSTREAM TO BELLEVUE...FROM MID TO LATE NEXT
WEEK DOWNSTREAM OF BELLEVUE TO NEW BOSTON...AND DOWNSTREAM OF NEW
BOSTON TOWARD GREGORY LANDING NEXT WEEKEND.

THE LATEST RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST
PRECIPITATION FOR THE NEXT 24 HOURS. THIS INCLUDES THE ONE HALF TO
THREE QUARTERS OF AN INCH OF RAINFALL  FROM THE SHOWER AND
THUNDERSTORM ACTIVITY FRIDAY AND FRIDAY NIGHT.

ANOTHER STORM SYSTEM IS FORECAST TO BRING ROUNDS OF PRECIPITATION TO
THE AREA MONDAY AND TUESDAY. DEPENDING ON HOW MUCH PRECIPITATION
THIS SYSTEM BRINGS AND WHERE THE HEAVIEST AMOUNTS FALL...THERE IS
THE POTENTIAL FOR ADDITIONAL RISES ON THE MISSISSIPPI RIVER BEYOND
WHAT IS CURRENTLY FORECAST. LOOKING TOWARD THE END OF NEXT WEEK
THERE ARE INDICATIONS OF MORE SHOWERS AND THUNDERSTORMS AS ANOTHER
STORM SYSTEM MOVES THROUGH THE REGION    ..STOFLET/DLF..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

12/DLF
Hazardous weather outlook, Apr 16, 3:48 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 AM CDT SAT APR 16 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
448 AM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED ACROSS THE AREA FROM LATE MORNING AND THROUGH THE
AFTERNOON. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.
WIND SPEEDS WILL BE MONITORED FOR THE POSSIBILITY OF A WIND ADVISORY
AS THE DAY PROGRESSES.

THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE
LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE AREA LATE MONDAY NIGHT
THROUGH TUESDAY NIGHT. AT THIS TIME IT APPEARS THAT THE THREAT FOR
SEVERE STORMS IS LOW...BUT MODERATE TO LOCALLY HEAVY RAINFALL IS
POSSIBLE...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION LATE NEXT WEEK.
BRINGING MORE RAIN AND SOME THUNDERSTORMS TO THE REGION THURSDAY
NIGHT AND FRIDAY.

THE RAINFALL EXPECTED DURING THE UPCOMING WEEK MAY BE ENOUGH TO
AGGRAVATE THE ALREADY SWOLLEN MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

12/DLF

In the hours before

Local storm report, Apr 16, 8:11 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
04/16/2011  M1.00 INCH       WHITESIDE          IL   TRAINED SPOTTER

            TOTAL RAINFALL FOR EVENT

&&

TO
Local storm report, Apr 16, 8:20 AM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     SNOW             E SOLON                 41.80N 91.49W
04/16/2011  M1.0 INCH        JOHNSON            IA   TRAINED SPOTTER

&&

TO
Special weather statement, Apr 16, 8:52 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 AM CDT SAT APR 16 2011

IAZ042-053-054-065>068-078-ILZ015-024-161700-
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
MOLINE...ROCK ISLAND...ALEDO
952 AM CDT SAT APR 16 2011

...ACCUMULATING SNOW THIS MORNING...

AT 945 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
A BAND OF MODERATE SNOW ACROSS THE AREA. THE LEADING EDGE OF THE
SNOW EXTENDS ROUGHLY FROM NEAR DUBUQUE...TO MAQUOKETA...TO
WHEATLAND... AND ILLINOIS CITY. THIS ROUGHLY 30 MILE WIDE BAND
WILL CONTINUE MOVING SOUTHEAST THROUGH ACROSS AREA THIS
MORNING. THE SNOW WILL LIKELY PERSIST FOR ABOUT AN HOUR WITH
VISIBILITIES BEING REDUCED TO AROUND ONE HALF MILE... AND
ACCUMULATIONS RANGING FROM A DUSTING TO ONE HALF INCH ON GRASSY
AND ELEVATED SURFACES.
Special weather statement, Apr 16, 9:00 AM CST, 5 hours before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CDT SAT APR 16 2011

IAZ042-053-054-065>068-078-ILZ015-024-161700-
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...WAPELLO...
MOLINE...ROCK ISLAND...ALEDO
1000 AM CDT SAT APR 16 2011

...ACCUMULATING SNOW THIS MORNING...

AT 945 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
A BAND OF MODERATE SNOW ACROSS THE AREA. THE LEADING EDGE OF THE
SNOW EXTENDS ROUGHLY FROM NEAR DUBUQUE...TO MAQUOKETA...TO
WHEATLAND... AND ILLINOIS CITY. THIS ROUGHLY 30 MILE WIDE BAND
WILL CONTINUE MOVING SOUTHEAST ACROSS AREA THIS MORNING. THE
SNOW WILL LIKELY PERSIST FOR ABOUT AN HOUR WITH VISIBILITIES
BEING REDUCED TO AROUND ONE HALF MILE... AND ACCUMULATIONS
RANGING FROM A DUSTING TO ONE HALF INCH ON GRASSY AND ELEVATED
SURFACES.
Local storm report, Apr 16, 9:46 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     SNOW             EDGEWOOD                42.64N 91.40W
04/16/2011  M2.0 INCH        DELAWARE           IA   TRAINED SPOTTER

            TOTAL SNOW ACCUM OVER THE HIGHER ELEVATED AREAS. SNOW HAS
            STOPPED.

&&

TO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Rock Island

When
April 16, 2:00 PM CST to April 30, 11:00 AM CST
Where
Rock Island County, 10.37 mi W of Illinois City to 5.39 mi WSW of Illinois City
Cause
Heavy Rain / Snow Melt
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
41.400, -91.100

Flood, Mercer

When
April 18, 1:00 AM CST to April 30, 11:59 PM CST
Where
Mercer County, 8.26 mi WNW of Eliza to 3.17 mi SW of New Boston
Cause
Heavy Rain / Snow Melt
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
41.340, -91.120

Flood, Carroll

When
April 18, 6:00 AM CST to April 24, 12:00 PM CST
Where
Carroll County, 12.27 mi WNW of Marcus to 3.78 mi WSW of Thomson
Cause
Heavy Rain / Snow Melt
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
42.200, -90.400

Flood, Whiteside

When
April 18, 6:00 AM CST to April 25, 9:00 PM CST
Where
Whiteside County, 6.64 mi WSW of Albany to 4.42 mi SSE of Albany
Cause
Heavy Rain / Snow Melt
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
41.730, -90.330

Flood, Henderson

When
April 18, 11:00 AM CST to April 30, 11:59 PM CST
Where
Henderson County, 7.64 mi WSW of Lomax to 3.18 mi SSW of Lomax
Cause
Heavy Rain / Snow Melt
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
40.630, -91.200

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304307, 304310, 288801, 288804, 304313.